Alert archive / Kentucky / River Flood Advisories in 2011
River Flood Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood advisory at Mar 3, 2011, 11:09 AM EST for Clermont County, Ohio; Bracken County, Campbell County, Pendleton County, Kentucky. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 11:09 AM EST (16:09 UTC)
- Expired
- Mar 5, 2011, 1:44 AM EST
- In force
- 39 hr
- Issued by
- NWS Wilmington, OH
Counties Bracken County, KY, Campbell County, KY, Pendleton County, KY, Clermont County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Meldahl Dam (MELO1).
- Action stage
- 49 ft
- Minor stage
- 51 ft
- Moderate stage
- 58 ft
- Major stage
- 64 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03238680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Mar 3, 11:04 AM EST, 5 minutes earlier.
Area forecast discussion, Mar 3, 11:04 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1104 AM EST THU MAR 3 2011
.SYNOPSIS...
HIGH PRESSURE WILL EXIT THE EASTERN OHIO VALLEY TODAY. SOUTH FLOW
WILL PICK UP TONIGHT AND FRIDAY...BRINGING ABUNDANT MOISTURE TO
THE REGION. THIS MOISTURE WILL GET WRUNG OUT ALONG A SOUTHWEST TO
NORTHEAST ORIENTED COLD FRONT THAT WILL CROSS THE REGION FRIDAY
NIGHT AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE WILL CONTINUE TO SLIDE OFF TO THE EAST THROUGH THIS
AFTERNOON. THIS WILL ALLOW FOR HIGH CLOUDS TO CONTINUE TO INCREASE
FROM THE WEST THROUGH THE DAY. THE ENHANCEMENT ON THE IR SATELLITE
IMAGES IS NOT ALL THAT GREAT SO FAR SO THINK PARTLY SUNNY WILL
HOLD THROUGH THIS AFTERNOON. SURFACE WINDS REMAIN EASTERLY
THROUGH THIS AFTERNOON SO THINK TEMPS WILL REMAIN SOMEWHAT IN
CHECK DESPITE DEVELOPING WAA OFF THE SURFACE. THINK CURRENT TEMP
FORECAST LOOKS GOOD WITH HIGHS IN THE MID 40S NORTH TO MID 50S
SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SOUTHERLY FLOW WILL PUMP MOISTURE INTO THE REGION AND RAINFALL
WILL BEGIN MORE ON FRIDAY THAN THURSDAY NIGHT AS THE H8 JET PICKS
UP TO ABOUT 40KT. THOUGHT THAT THE SOUTHEAST MAY HOLD OFF RAINING
THURS NIGHT WITH A SOMEWHAT DRIER SE WIND FOR MUCH OF THE
OVERNIGHT PERIOD.
COLD FRONT WILL STRETCH OUT NORTHWEST OF CWA AND LLJET WILL KEEP A
CONTINUOUS MOISTURE FEED OVER THE REGION...WHICH WILL REALLY KICK
IN ON SATURDAY AS H8 60+KT WILL INCREASE THE MOISTURE TRANSPORT IN
THE OHIO VALLEY.
THE NORTHWEST CWA WILL SEE THE BEST CHANCE FOR PROLONGED RAINFALL
AND A FLOOD WATCH SEEMED PRUDENT WITH WESTERN OFFICES HOISTING ONE
AS WELL. BELIEVE THAT ANOTHER ROUND OF FLOODING WILL OCCUR AND I
CHOSE THE COUNTIES WHERE 2+ INCHES FELL FROM THE LAST EVENT. THINK
THAT DAY SHIFT MIGHT BE ABLE TO LOOK A LITTLE HARDER AND MAY
CHOOSE TO EXPAND BY A FEW COUNTIES OR POSSIBLY INCLUDE THE REST OF
CWA WITH THE THINKING THAT RIVERS ARE ALSO RUNNING HIGH.
TEMPERATURES WERE CLOSE TO GUIDANCE AND TRENDED TO THE WARMER MAV
VERSUS THE COOLER MET.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AREA OF LOW PRESSURE WILL BE SITUATED SW OF THE FA AT THE START OF
THE LONG TERM. THE LOW WILL MOVE NE ACROSS THE FA ON SATURDAY
BEFORE MOVING OFF TO THE EAST SATURDAY NIGHT. MODELS ARE IN
AGREEMENT THAT IT WILL BE RAINING ON SATURDAY AND THEREFORE
INCREASED PRECIPITATION CHANCES TO 100 PERCENT HOWEVER MODELS DO
DISAGREE ON AMOUNT OF PRECIPITATION. WITH THE GROUND ALREADY
SATURATED ADDITIONAL RAINFALL WILL LIKELY CAUSE FLOODING ISSUES.
ECMWF HAS BEEN MORE CONSISTENT WITH PRECIPITATION AMOUNTS AND
THEREFORE WENT CLOSER TO THIS SOLUTION. THUNDER WILL ALSO BE
POSSIBLE ON SATURDAY AS THE LOW APPROACHES AND MOVES ACROSS THE
AREA. AS THE LOW MOVES OFF TO THE EAST SATURDAY NIGHT AND INTO
SUNDAY COLDER AIR WILL BEGIN TO FILTER INTO THE AREA AND AS IT DOES
RAIN WILL BEGIN TO SWITCH OVER TO SNOW ACROSS THE AREA.
PRECIPITATION WILL BE LIGHT BY THE TIME THE RAIN SWITCHES OVER TO
SNOW AND THEREFORE NOT EXPECTING MUCH IN THE WAY OF ACCUMULATIONS
WITH THE SNOW. COLDER AIR WILL REMAIN ACROSS THE AREA FOR SUNDAY
BEFORE A WARM UP BEGINS ON MONDAY INTO WEDNESDAY. ANOTHER SYSTEM
WILL BEGIN TO APPROACH THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY
AND WILL BRING ADDITIONAL RAIN TO THE AREA.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE OVER NEW ENGLAND WILL CONTINUE TO SHIFT E TODAY. WINDS
WILL CONTINUE TO VEER FROM TO SE BY 15Z THEN TO THE S DURING THE
AFTN.
ZONAL FLOW ALOFT WILL RESULT IN SCT CI AFFECTING THE TAFS THIS
MORNING. H5 MOISTURE WILL INCREASE DURING THE AFTN AND EXPECT CI
TO GO BROKEN. H8 AND H7 MOISTURE INCREASE LATE IN THE PERIOD IN
THE SLY FLOW. HELD OFF ON ANY PCPN UNTIL AFT 12Z....THEN WENT VCSH
AT CVG IN THE 30 HOURS TAF.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY THROUGH
SUNDAY MORNING. THUNDERSTORMS POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING FOR
OHZ026-034-035-042>046-051-052.
KY...NONE.
IN...FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING FOR
INZ050.
&&
SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...NOVAK
AVIATION...SITESHazardous weather outlook, Mar 3, 4:24 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 424 AM EST THU MAR 3 2011 INZ050-OHZ026-034-035-042>046-051-052-040930- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN- 424 AM EST THU MAR 3 2011 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. AN EXTENDED PERIOD OF SHOWERS WITH EMBEDDED THUNDERSTORMS IS EXPECTED TO BEGIN FRIDAY AND CONTINUE INTO SATURDAY NIGHT. THIS RAIN WILL BE STEADY...MODERATE AT TIMES...AND EXCESSIVE IN STRONGER THUNDERSTORMS...PARTICULARLY ON SATURDAY. WITH THE GROUND ALREADY SATURATED...THIS RAINFALL IS EXPECTED TO CAUSE ANOTHER ROUND OF FLOODING ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-040930- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 424 AM EST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN EXTENDED PERIOD OF SHOWERS WITH EMBEDDED THUNDERSTORMS IS EXPECTED TO BEGIN FRIDAY AND CONTINUE INTO SATURDAY NIGHT. THIS RAIN WILL BE STEADY...MODERATE AT TIMES...AND EXCESSIVE IN STRONGER THUNDERSTORMS...PARTICULARLY ON SATURDAY. WITH MUCH OF THE REGION STILL SATURATED...THIS RAINFALL MAY CAUSE FLOODING FOR PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:49 AM EST | Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 72 hr |
| Mar 3, 11:09 AM EST | River Flood Advisory | ILN | Adams, Scioto | 25 hr |
| Mar 3, 11:09 AM EST | River Flood Advisory | ILN | Adams, Brown | 25 hr |
| Mar 3, 11:09 AM EST | River Flood Advisory | ILN | Clermont, Hamilton | 63 hr |
| Mar 3, 11:09 AM EST | River Flood Advisory | ILN | Carroll, Gallatin | 3 days |
Nearby
River Flood Advisories in Kentucky, 2011River Flood Advisories in Ohio, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.